Alert archive / North Dakota / River Flood Warnings in 2018

River Flood Warning 2, NWS Bismarck, ND

March 26, 2018Dunn County, North Dakota

NWS Bismarck, ND issued this river flood warning at Mar 26, 2018, 10:57 AM MDT for Dunn County, North Dakota. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Mar 26, 2018, 10:57 AM MDT (16:57 UTC)
Expired
Mar 28, 2018, 12:00 AM MDT
In force
37 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
Minor

County Dunn County, ND

The radar

The Bismarck radar (KBIS), 149 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Knife River (ND) at Manning (MNGN8). The gauge peaked at 15.12 ft at Mar 26, 2018, 12:00 PM MDT.

actionminormoderate101503/2603/2703/2803/29
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06339100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

744 
WGUS43 KBIS 261657
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Bismarck ND
1157 AM CDT Mon Mar 26 2018

...The National Weather Service in Bismarck has issued a flood 
warning for the following river in North Dakota... 

  Knife River at Manning affecting Dunn County
For the Knife River Basin including Manning...Minor flooding is 
occurring and is expected to continue through Tuesday.

. The Knife River near Manning has risen above flood stage. The current 
rise is expected to be relatively short in duration as the country side 
quickly runs out of snow and the next chance for precipitation isn't until 
later in the week. 


NDC025-272256-
/O.NEW.KBIS.FL.W.0002.180326T1657Z-180328T0600Z/
/MNGN8.1.SM.180326T1555Z.180327T0000Z.180327T1800Z.NO/
1157 AM CDT Mon Mar 26 2018

The National Weather Service in Bismarck has issued a 

* Flood Warning for the Knife River at Manning 
* Until Tuesday afternoon
* At 11AM Monday the stage was...15.0 feet
* Minor flooding is occurring and Minor flooding is forecast
* Flood stage is 15.0 feet
* The river rose above flood stage late this morning and will 
  continue rising to near 15.2 feet by this evening. The river will 
  fall below flood stage late Tuesday afternoon.
* Impact...At 14.0 feet...A flood of 14.89 ft created problems and 
  required sandbagging of rural homes in 2009.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   Tue    Wed    Thu    Fri    Sat

Knife River Basin
 Manning      15 15.0 Mon 11 AM  15.0   14.0   13.0   11.7     M 


LAT...LON 4729 10296 4714 10214 4709 10212
      4715 10258 4725 10296                 



$$

AC
2 follow-up statements
750 
WGUS83 KBIS 270214
FLSBIS
Flood Statement
National Weather Service Bismarck ND
914 PM CDT Mon Mar 26 2018

...The flood warning continues for the following rivers in North 
Dakota...
 
  Knife River at Manning affecting Dunn County 
For the Knife River Basin including Manning...Minor flooding is 
forecast.

.The Knife River near Manning is forecast to remain around minor flood stage
through late Wednesday evening. Warm temperatures Tuesday will hasten the
remaining snow melt along the river channel. This current rise is expected
to be relatively short in duration as the country side quickly runs out of
snow and the next chance for precipitation isn't until later in the week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive into areas where water tops the 
roadway. Turn around...Don't drown. Avoid driving on flooded roads.

&&

NDC025-280814-
/O.EXT.KBIS.FL.W.0002.000000T0000Z-180329T1500Z/
/MNGN8.1.SM.180326T1555Z.180326T1845Z.180329T0300Z.NO/
914 PM CDT Mon Mar 26 2018

The Flood Warning continues for
  The Knife River at Manning.
* Through late Wednesday evening.
* At  8:00 PM Monday the stage was 14.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday evening and continue 
  in minor flood then fall below flood stage Wednesday before midnight.
* Impact...At 14.0 feet...A flood of 14.89 ft created problems and 
  required sandbagging of rural homes in 2009.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   Tue    Wed    Thu    Fri    Sat

Knife River Basin
 Manning      15 14.1 Mon 8 PM   15.0   15.1   12.5   10.5    8.5


LAT...LON 4729 10296 4714 10214 4709 10212
      4715 10258 4725 10296                 

$$
waa
843 
WGUS83 KBIS 271445
FLSBIS
Flood Statement
National Weather Service Bismarck ND
945 AM CDT Tue Mar 27 2018

...The flood warning is cancelled for the following rivers in North 
Dakota...
 
  Knife River at Manning affecting Dunn County
For the Knife River Basin including Manning no flooding is observed 
or forecast.

.The lower water level at Manning suggests that even with a strong 
day of melting what snow is left, the Knife River near Manning will 
not rebound to flood stage. Therefore, the flood warning for the 
Knife River is cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...Do not drive into areas where water tops the 
roadway. Turn around...Don't drown. Avoid driving on flooded roads.

&&

NDC025-271515-
/O.CAN.KBIS.FL.W.0002.000000T0000Z-180329T1500Z/
/MNGN8.1.SM.180326T1555Z.180326T1845Z.000000T0000Z.NO/
945 AM CDT Tue Mar 27 2018

The Flood Warning is cancelled for
  The Knife River at Manning.
* At  9:00 AM Tuesday the stage was 12.1 feet.
* Flood stage is 15.0 feet.


&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   Wed    Thu    Fri    Sat    Sun

Knife River Basin
 Manning      15 12.1 Tue 9 AM    9.2    8.1    7.8    7.6    7.6


LAT...LON 4729 10296 4714 10214 4709 10212
      4715 10258 4725 10296                 



$$
ajs

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 26, 9:45 AM MDT, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 26, 9:45 AM MDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1045 AM CDT Mon Mar 26 2018

.UPDATE...

Issued at 1041 AM CDT Mon Mar 26 2018

Dense fog persists northwest, so no changes to headlines there.
Removed Kidder and Emmons county from the winter weather advisory.
Radar shows all echos to the east and south, along with above
freezing sfc temperatures in my south central. Therefore any
threat for freezing rain has ended there. Will keep the winter
weather headlines going for the James River Valley for now. Have
had reports of near two inches in Dicky county. Precipitation
appears to be all snow based on calls to EMs and area
observations. Thus tempered down the freezing rain potential.

UPDATE
Issued at 930 AM CDT Mon Mar 26 2018

Expired the dense fog advisory for south central ND, will extend
northwest. Fog has dissipated south central. Across the northwest
dense fog persists via area observations and web cams. HRRR and
GLAMP both maintain foggy conditions through 17-18Z, so extended
the dense fog through 18Z and will likely be able to expire for
the next update.

Will take a closer look at the winter weather advisory southeast
this morning.

UPDATE Issued at 705 AM CDT Mon Mar 26 2018

A Dense Fog Advisory remains in effect for portions of northwest
and south central North Dakota for this morning. For areas already
covered by a Winter Weather Advisory, messaged the dense fog in
the WSW instead of issuing a Dense Fog Advisory as well.

&&

.SHORT TERM...(Today and tonight)
Issued at 303 AM CDT Mon Mar 26 2018

The main focus for the short term is mixed precip across south
central North Dakota today.

An upper level wave will quickly swing through the Dakotas today.
This wave will be the lifting mechanism that utilizes the ample
boundary layer moisture to initiate precipitation across southern
North Dakota today. The CAM models depict a narrow band of
precipitation stretching across southeastern North Dakota.
Generally around a tenth of an inch or less of precipitation is
expected. Forecast soundings show snow as the dominate precip type
today, with some light freezing rain/drizzle across Dickey,
LaMoure and McIntosh Counties possible later this afternoon. The
Winter Weather Advisory may need to be reevaluated for the other
counties where mainly very light snow is favored. Precipitation is
expected to end later this afternoon.

.LONG TERM...(Tuesday through Sunday)
Issued at 303 AM CDT Mon Mar 26 2018

The long term appears active.

Wednesday will be breezy as a clipper passes by to the north and
brings cold air advection and a chance for some light
precipitation north during the morning hours.

A daily stream of waves appears possible Thursday through
Saturday. Mixed precipitation will be possible each day. Much
cooler temperatures are favored for the weekend with readings once
again falling back into the single digits for the first time in a
week or so.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 705 AM CDT Mon Mar 26 2018

Widespread LIFR/VLIFR conditions across central and northwest
North Dakota in stratus and fog this morning. A wintry mix is
expected across southern North Dakota today with embedded
MVFR/IFR conditions. VFR conditions developing from west to east
this afternoon and evening across western and central North
Dakota.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 PM CDT this afternoon for NDZ037-
047-048-050-051.

Dense Fog Advisory until 1 PM CDT this afternoon for NDZ001-002-
009-010.

&&

UPDATE...NH
SHORT TERM...AJ
LONG TERM...AJ
AVIATION...PA
Hazardous weather outlook, Mar 26, 9:37 AM MDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1037 AM CDT Mon Mar 26 2018

NDZ003>005-011>013-017>023-025-031>036-040>046-271545-
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McKenzie-Dunn-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Golden Valley-Billings-
Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams-
Sioux-Emmons-
1037 AM CDT Mon Mar 26 2018 /937 AM MDT Mon Mar 26 2018/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A wintry mix of freezing rain and snow is possible Friday and
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ037-047-048-050-051-271545-
Stutsman-Logan-La Moure-McIntosh-Dickey-
1037 AM CDT Mon Mar 26 2018

This Hazardous Weather Outlook is for portions of southeast North
Dakota.

.DAY ONE...Today and Tonight

A Winter Weather Advisory remains in effect for a wintry mix of
snow and freezing rain. This will cause slippery roads and
sidewalks. Travel will be hazardous. See www.weather.gov/BIS for
details.

Dense fog with visibility below one quarter mile is also possible
this morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A wintry mix of freezing rain and snow is possible Friday and
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ001-002-009-010-271545-
Divide-Burke-Williams-Mountrail-
1037 AM CDT Mon Mar 26 2018

This Hazardous Weather Outlook is for portions of northwest North
Dakota.

.DAY ONE...Today and Tonight

A Dense Fog Advisory is in effect through this morning. Roads may
become slick in spots. See www.weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A wintry mix of freezing rain and snow is possible Friday and
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Mar 26, 9:43 AM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1043 AM CDT MON MAR 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             JAMESTOWN               46.91N 98.71W
03/26/2018  M3.0 INCH        STUTSMAN           ND   CO-OP OBSERVER

&&

TJK
Local storm report, Mar 26, 9:46 AM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1046 AM CDT MON MAR 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     SNOW             ELLENDALE               46.00N 98.53W
03/26/2018  E1.5 INCH        DICKEY             ND   EMERGENCY MNGR

            STILL SNOWING.

&&

TJK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:32 PM MDTWinter Weather AdvisoryBISDickey, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more17 hr
Mar 26, 5:00 AM MDTDense Fog AdvisoryBISBurke, Burleigh, Divide, Mountrail, Williams7 hr

Nearby

River Flood Warnings in North Dakota, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.